Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 14, 2006, 10:10 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2006, 10:10 PM CDT (03:10 UTC)
- Expired
- May 15, 2006, 12:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 169 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 150317 FFWCRP TXC479-150515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1010 PM CDT SUN MAY 14 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... WEBB COUNTY IN SOUTH TEXAS * UNTIL 1215 AM CDT * AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN HAVE FALLEN NEAR INTERSTATE 35 FROM COTULLA TO LAREDO. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LAREDO... MIRANDO CITY...AGUILARES...BRUNI...COLUMBIA BRIDGE...EL CENIZO...LAS TIENDAS...OILTON...ORVIL AND RIO BRAVO. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXTENSIVE STREET FLOODING IS ONGOING IN LAREDO WITH NUMEROUS STALLED VEHICLES AND WATER RESCUES REPORTED. ALTHOUGH HEAVY RAINFALL WILL BE ENDING ACROSS THE REGION...MANY ROADWAYS WILL LIKELY REMAIN FLOODED FOR SEVERAL HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2801 9886 2736 9885 2731 9981 2798 9978 $$ MJG
1 follow-up statement
000 WGUS74 KCRP 150434 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1131 PM CDT SUN MAY 14 2006 TXC479-150515- WEBB- 1131 PM CDT SUN MAY 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WEBB COUNTY... AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED MODERATE RAINFALL CONTINUING ACROSS SOUTHERN WEBB COUNTY. ALTHOUGH MOST HEAVY RAINFALL HAS ENDED...EXTENSIVE FLOODING OF ROADWAYS AND LOW LYING AREAS IN WEBB COUNTY CONTINUES FROM VERY HEAVY RAINFALL THAT PRODUCED 3 TO 6 INCH RAINFALL TOTALS EARLIER IN THE EVENING ALONG INTERSTATE 37. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAS TIENDAS AND LAREDO. ADDITIONAL RAINFALL AMOUNTS OF 1/4 INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 2801 9886 2736 9885 2731 9981 2798 9978 $$ MJG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 7:19 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 14, 7:19 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT SUN MAY 14 2006
.UPDATE...HAVE UPDATED THE ZFP/CWF WITH SEVERE THUNDERSTORM WATCH
356 EFFECTIVE UNTIL 1AM CDT MONDAY.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.
&&
BB/85...UPDATE/MARINE
MG/88...AVIATIONHazardous weather outlook, May 14, 10:26 AM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1026 AM CDT SUN MAY 14 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1026 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE GREATEST THREAT FOR SEVERE WEATHER. SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL WEAKEN THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE COLD FRONT. DRY WEATHER IS THEN EXPECTED BEYOND MONDAY. STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH THE EVENING HOURS. MB
In the hours before
Local storm report, May 14, 8:26 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
826 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 7 SE SKIDMORE 28.16N 97.60W
05/14/2006 BEE TX TRAINED SPOTTER
6 INCH LIMBS BROKEN AND ACROSS HIGHWAY 181
&&
MGITTINGLocal storm report, May 14, 8:39 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
839 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST LAREDO 27.53N 99.49W
05/14/2006 M61 MPH WEBB TX ASOS
&&
MGITTINGLocal storm report, May 14, 8:56 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
856 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD LAREDO 27.53N 99.49W
05/14/2006 WEBB TX FIRE DEPT/RESCUE
MANY VEHICLES CAUGHT IN FLOOD WATERS IN LAREDO.
0850 PM TSTM WND DMG LAREDO 27.53N 99.49W
05/14/2006 WEBB TX FIRE DEPT/RESCUE
LARGE TREE LIMBS AND POWERLINES DOWN ACROSS THE CITY.
&&
JMETZLocal storm report, May 14, 9:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD COTULLA 28.44N 99.24W
05/14/2006 LA SALLE TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED IN COTULLA INCLUDING FRIA AND BOBIE
ROADS
0700 PM TSTM WND DMG COTULLA 28.44N 99.24W
05/14/2006 LA SALLE TX LAW ENFORCEMENT
ROOF BLOWN OFF TRAILOR ON HOUSTON STREET
&&
MGITTINGLocal storm report, May 14, 9:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
936 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 5 NNW LAREDO 27.60N 99.52W
05/14/2006 WEBB TX AMATEUR RADIO
LIGHT POLE DOWN ACROSS MINES ROAD NORTHWEST OF LAREDO.
&&
JMETZLocal storm report, May 14, 9:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
949 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL ENCINAL 28.04N 99.35W
05/14/2006 E1.75 INCH LA SALLE TX TRAINED SPOTTER
0658 PM HAIL 5 N COTULLA 28.51N 99.24W
05/14/2006 E1.00 INCH LA SALLE TX LAW ENFORCEMENT
0700 PM TSTM WND DMG COTULLA 28.44N 99.24W
05/14/2006 LA SALLE TX LAW ENFORCEMENT
ROOF BLOWN OFF TRAILOR ON HOUSTON STREET
0703 PM HAIL 5 E COTULLA 28.44N 99.15W
05/14/2006 E1.75 INCH LA SALLE TX LAW ENFORCEMENT
0730 PM TSTM WND DMG COTULLA 28.44N 99.24W
05/14/2006 LA SALLE TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTED WIND DAMAGE TO 1-35 BRIDGE OVER
FM 468. CONCRETE CHUNKS LYING UNDER THE BRIDGE.
0800 PM HAIL LAREDO 27.53N 99.49W
05/14/2006 E0.75 INCH WEBB TX LAW ENFORCEMENT
WIND SHIELDS BROKEN OUT OF CARS ON I-35 EXTREME NORTH
SIDE OF LAREDO.
0800 PM TSTM WND GST COTULLA 28.44N 99.24W
05/14/2006 M63.00 MPH LA SALLE TX ASOS
0800 PM FLASH FLOOD COTULLA 28.44N 99.24W
05/14/2006 LA SALLE TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED IN COTULLA INCLUDING FRIA AND BOBIE
ROADS
0802 PM TSTM WND DMG 7 SE SKIDMORE 28.16N 97.60W
05/14/2006 BEE TX TRAINED SPOTTER
6 INCH LIMBS BROKEN AND ACROSS HIGHWAY 181
0810 PM HAIL LAREDO 27.53N 99.49W
05/14/2006 E2.75 INCH WEBB TX TRAINED SPOTTER
0811 PM TSTM WND GST LAREDO 27.53N 99.49W
05/14/2006 M61.00 MPH WEBB TX ASOS
0820 PM FUNNEL CLOUD LAREDO 27.53N 99.49W
05/14/2006 WEBB TX TRAINED SPOTTER
FUNNEL CLOUD NEAR LAKE AREA AND UNIVERSITY ON EAST SIDE
OF TOWN.
0830 PM TSTM WND DMG 5 NNW LAREDO 27.60N 99.52W
05/14/2006 WEBB TX AMATEUR RADIO
LIGHT POLE DOWN ACROSS MINES ROAD NORTHWEST OF LAREDO.
0850 PM FLASH FLOOD LAREDO 27.53N 99.49W
05/14/2006 WEBB TX FIRE DEPT/RESCUE
MANY VEHICLES CAUGHT IN FLOOD WATERS IN LAREDO.
0850 PM TSTM WND DMG LAREDO 27.53N 99.49W
05/14/2006 WEBB TX FIRE DEPT/RESCUE
LARGE TREE LIMBS AND POWERLINES DOWN ACROSS THE CITY.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:06 PM CDT | Tornado Warning | CRP | Webb | 39 min |
| May 14, 7:10 PM CDT | Severe Thunderstorm Warning | CRP | Goliad | 50 min |
| May 14, 7:17 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| May 14, 7:36 PM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| May 14, 7:44 PM CDT | Tornado Warning | CRP | Webb | 61 min |
| May 14, 7:56 PM CDT | Tornado Warning | CRP | Webb | 34 min |
| May 14, 8:10 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 14, 8:33 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 57 min |
| May 14, 8:41 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 14, 8:46 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 14, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 39 min |
| May 14, 9:42 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.